Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

Uniqueness of solutions to Schrödinger equations on 2-step nilpotent Lie groups


Authors: Jean Ludwig and Detlef Müller
Journal: Proc. Amer. Math. Soc. 142 (2014), 2101-2118
MSC (2010): Primary 43A80, 22E30, 22E25, 35B05
DOI: https://doi.org/10.1090/S0002-9939-2014-12453-1
Published electronically: March 13, 2014
MathSciNet review: 3182028
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{g}=\mathfrak{g}_1\oplus \mathfrak{g}_2,[\mathfrak{g},\mathfrak{g}] =\mathfrak{g}_2, $ a nilpotent Lie algebra of step 2, $ V_1,\cdots , V_m $ a basis of $ \mathfrak{g}_1 $ and $ L=\sum _{j,k}^{m}a_{jk}V_j V_k $ a left-invariant differential operator on $ G=\mathrm {exp} (\mathfrak{g}) $, where $ (a_{jk})_{jk}\in M_n(\mathbb{R}) $ is symmetric. It is shown that if a solution $ w(t,x) $ to the Schrödinger equation $ \partial _t w(t,g)=i Lw(t,g),$
$ g\in G, t\in \mathbb{R}, w(0,g)=f(g)$, satisfies a suitable Gaussian type estimate at time $ t= 0 $ and at some time $ t=T\ne 0 $, then $ w=0 $. The proof is based on Hardy's uncertainty principle, on explicit computations within Howe's oscillator semigroup and on methods developed by Fulvio Ricci and the second author. Our results extend work by Ben Saïd, Thangavelu and Dogga on the Schrödinger equation associated to the sub-Laplacian on Heisenberg type groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 43A80, 22E30, 22E25, 35B05

Retrieve articles in all journals with MSC (2010): 43A80, 22E30, 22E25, 35B05


Additional Information

Jean Ludwig
Affiliation: Laboratoire de Mathématiques et Applications de Metz UMR 7122, Université de Lorraine, île du Saulcy, 57045 Metz Cedex 01, France
Email: jean.ludwig@univ-lorraine.fr

Detlef Müller
Affiliation: Mathematisches Seminar, C.A.-Universität Kiel, Ludewig-Meyn-Str. 4, D-24098 Kiel, Germany
Email: mueller@math.uni-kiel.de

DOI: https://doi.org/10.1090/S0002-9939-2014-12453-1
Keywords: Schr\"odinger equation, uniqueness, uncertainty principle, 2-step nilpotent Lie group, oscillator semigroup, Heisenberg type groups
Received by editor(s): July 19, 2012
Published electronically: March 13, 2014
Additional Notes: The second author was supported by a one-month research invitation from the University Paul Verlaine-Metz in 2010-2011
Communicated by: Alexander Iosevich
Article copyright: © Copyright 2014 American Mathematical Society